Depersonalization Support Forum banner
1 - 15 of 15 Posts

·
Registered
Joined
·
62 Posts
Discussion Starter · #1 ·
Hello. I've been prescribed Lamictal. I feel a bit scared to try it. My dp is really bad right now and i've read Lamictal makes it worse for some people. I just can't take it if it gets any worse than this. but what choice do i have.. I'm also on escitalopram 5 mg. Been on it for four weeks and its not helping with dp. My doctor wants me to increase the dose to 10 mg, since it's the therapeutic dose.

i would love to hear positive stories about Lamictal.

I know the london unit has Lamctal + ssri as their first choice of medicine. they claim that 50% improves in their symtoms with only lamictal and 70% if it's combined whit a ssri. sounds almost to good to be true.

grateful for any input
 

·
Registered
Joined
·
1,402 Posts
I tried Lamictal. Didn't do squat for me. And, I thought it was more trouble than it was worth. I know someone who was hospitalized with the rash. It is nothing to fool around with. 5 mg of Escitalopram? Why not just sniff the cap of the pill bottle?

I was prescribed 40 mg per day and it worked well with zero side effects.

What really helped me was ECT. I had it 6 years ago, and have been well ever since.

Should have done that a long time ago. Don't let your fear of taking medications influence

your care provider to prescribe you less than a therapeutic dose. What's the point in that?
 

·
Registered
Joined
·
62 Posts
I tried Lamictal. Didn't do squat for me. And, I thought it was more trouble than it was worth. I know someone who was hospitalized with the rash. It is nothing to fool around with. 5 mg of Escitalopram? Why not just sniff the cap of the pill bottle?
I was prescribed 40 mg per day and it worked well with zero side effects.
What really helped me was ECT. I had it 6 years ago, and have been well ever since.
Should have done that a long time ago. Don't let your fear of taking medications influence
your care provider to prescribe you less than a therapeutic dose. What's the point in that?
I'm very sensitive to meds. Always get anxiety when I upper the dose. Would never be able to take 40 mg. My plan is to take 10 mg though. Everybody is different u know! Thanks for your input
 

·
Banned
Joined
·
1,370 Posts
  • Like
Reactions: thanksforbeingalive

·
Registered
Joined
·
62 Posts
I'm scared of Steven Johnsons syndrom and that Lamictal will make my dp worse.

Most people needs a dose 200 mg/day to have an effect on dp. But I guess it's very individual. You have to increase the dose very slowly.. Starting at 25 two weeks, then 50 mg two weeks. After 50 mg it's safe to take 100 mg i think, then increase the dose every two weeks.

Peaceseeker: are you having existential thoughts too? Are you taking any meds now?
 

·
Registered
Joined
·
70 Posts
I'm scared of Steven Johnsons syndrom and that Lamictal will make my dp worse.

Most people needs a dose 200 mg/day to have an effect on dp. But I guess it's very individual. You have to increase the dose very slowly.. Starting at 25 two weeks, then 50 mg two weeks. After 50 mg it's safe to take 100 mg i think, then increase the dose every two weeks.

Peaceseeker: are you having existential thoughts too? Are you taking any meds now?
What do you mean by existential thoughts, like questioning reality and everything around me? Then yes. I might switch the medicine and not take this because I want something that works right away.
 

·
Registered
Joined
·
119 Posts
I'm on Lamictal bc of the depression I have related to postpartum issues and my dp... let me start out by saying that Lamictal is overall a safe drug and has less side effects than other drugs in this category. As for the rash, if you go up slowly like you're supposed to you will most likely be fine, and even if you do get the rash, it's not necessary Stevens Johnson's. And all you do is stop taking it, you don't just up and die.

I don't know if Lamictal has helped with DP. I'm on 150 right now and may go up a dose. I'm unfortunately on a cocktail of meds Bc my depression and anxiety have been so severe following a traumatic labor experience. And from there the DP/DR kicked in hard. I hope any of this info helps!
 

·
Registered
Joined
·
62 Posts
I'm on Lamictal bc of the depression I have related to postpartum issues and my dp... let me start out by saying that Lamictal is overall a safe drug and has less side effects than other drugs in this category. As for the rash, if you go up slowly like you're supposed to you will most likely be fine, and even if you do get the rash, it's not necessary Stevens Johnson's. And all you do is stop taking it, you don't just up and die.
I don't know if Lamictal has helped with DP. I'm on 150 right now and may go up a dose. I'm unfortunately on a cocktail of meds Bc my depression and anxiety have been so severe following a traumatic labor experience. And from there the DP/DR kicked in hard. I hope any of this info helps!
This was really helpful! Thank you so much!! I feel less worried now. Hopefully I'll start next week.

I'm sorry what you're going through, I hope you feel better soon!
 

·
Registered
Joined
·
70 Posts
Yes that was about what I meant.

Okay, I really hope you find a med that works for you!
I have a full bottle of hydroxyzine syrup I was prescribed earlier this year that I had left in my pantry because I didn't think it was working all that well. Not sure if it's still good but I took it anyways. Maybe that'll help temporarily with my overall anxiety. Antihistamines can cause more anxiety in some ways because they make the mind all weird and loopy.
 
1 - 15 of 15 Posts
Top